Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 116, NWS Shreveport, LA

May 4, 20215 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2021, 12:05 PM CDT for 5 parishes in Louisiana. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 12:05 PM CDT (17:05 UTC)
Expired
May 4, 2021, 12:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 90 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 12:13 PM CDTTSTM WND DMG6 Nw Pleasant Hill, LATREES AND POWER LINES REPORTED DOWN ACROSS THE PARISH AND MAINLY IN PELICAN AREA.
May 4, 12:20 PM CDTTSTM WND DMGNatchitoches, LAWIDESPREAD TREES AND POWER LINES DOWN ACROSS THE PARISH.
May 4, 12:44 PM CDTTSTM WND DMG1 Ese Goldonna, LATREES DOWN NEAR GOLDONNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 10:52 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2618 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS54 KSHV 041705
SVRSHV
LAC013-031-069-081-085-041745-
/O.NEW.KSHV.SV.W.0116.210504T1705Z-210504T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1205 PM CDT Tue May 4 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern De Soto Parish in northwestern Louisiana...
  Red River Parish in northwestern Louisiana...
  Northern Natchitoches Parish in northwestern Louisiana...
  South central Bienville Parish in northwestern Louisiana...
  North central Sabine Parish in northwestern Louisiana...

* Until 1245 PM CDT.

* At 1204 PM CDT, severe thunderstorms were located along a line
  extending from 9 miles north of Mansfield to near Converse, moving
  east at 65 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Public.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Natchitoches, Coushatta, Campti, Allen, Oak Grove, Pleasant Hill,
  Martin, Clarence, Goldonna, Hall Summit, Saline, Ashland,
  Edgefield, Powhatan, Carmel, Lake End, Grand Bayou, Hanna, Loggy
  Bayou and Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for north central
and northwestern Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3221 9367 3220 9286 3215 9286 3215 9294
      3209 9291 3203 9289 3199 9290 3198 9288
      3194 9287 3192 9289 3186 9290 3185 9295
      3183 9294 3183 9295 3178 9295 3178 9297
      3174 9297 3172 9369
TIME...MOT...LOC 1704Z 262DEG 57KT 3216 9366 3182 9368 

HAIL...1.00IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:13 AM CDT, 52 minutes earlier.

Area forecast discussion, May 4, 11:13 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1113 AM CDT Tue May 4 2021

.UPDATE...

Large hail and damaging winds are the main severe weather threat
today and winds are mostly veered ahead of the cold front. With
that said, isolated tornadoes can't be ruled out, especially in
Northern Louisiana and eastward as low-level shear of at least 30
kts is available for any discrete supercells that develop.

Therefore, Tornado Watch #146 has been issued for all of Northern
Louisiana and parts of South Central Arkansas until 6 PM. /16/

&&

.PREV DISCUSSION... /issued 1037 AM CDT Tue May 4 2021/

UPDATE...

Any plans made today should account for impacts from severe
thunderstorms, including large hail and damaging winds. As of
10:30 AM, the frontal boundary is clearly evident on radar, having
crossed Marshall, TX in a line from Mount Enterprise, TX
northwestward to Magnolia, AR. Convection is ongoing, with the
most robust cluster of storms west of Lufkin, TX. Surface moisture
ahead of the front continues to be plentiful with dew points
exceeding the 70-degree mark. High-resolution guidance indicates
storm initiations to continue along the front through the rest of
the afternoon as it shifts eastward, with severe thunderstorms
likely to occur in Deep East Texas and North-central Louisiana.

Temperatures have been adjusted, especially ahead of the frontal
boundary, to account for compressional heating. Winds and
precipitation chances have all been updated to account for frontal
position and current activity. Otherwise, all necessary
forecast adjustments have been made.

Severe Thunderstorm Watch #142 remains in effect for Deep East
Texas until 1PM CDT, with a downstream watch likely this afternoon
for parts of northeast Louisiana and eastward. /16/

PREV DISCUSSION... /issued 655 AM CDT Tue May 4 2021/

AVIATION...

A mix bag of ceilings expected through the TAF period as cold
front moves across the area. Over the next several hours, showers
and thunderstorms will start to develop near a frontal boundary as
it slowly moves across the region. Ceilings may drop into IFR
category along with reduced visibility during heaviest rain
activity. Winds could also gusts up to 50kts with large as well.
Expect gradual clearing behind the front and thunderstorms, with
northwest winds and VFR conditions. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  56  78  56 /  60   0   0   0
MLU  83  57  76  55 /  80  10   0   0
DEQ  74  48  76  51 /  20   0   0   0
TXK  77  53  75  55 /  40   0   0   0
ELD  82  52  76  51 /  60   0   0   0
TYR  77  53  77  56 /  30   0   0   0
GGG  78  53  77  54 /  50   0   0   0
LFK  80  56  79  56 /  80   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/16/20
Hazardous weather outlook, May 4, 4:48 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
448 AM CDT Tue May 4 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
448 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will redevelop along a boundary
situated from deep east Texas to southwest Arkansas and progress
southeast through the day Tuesday. Storm activity is expected to
remain south of the I-30 corridor. The primary threats associated
with these storms are expected to be damaging winds, large hail,
and locally heavy rainfall. An isolated tornado or two cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected through the remainder of the work
week, until thunderstorms chances return this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for today. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, May 4, 10:54 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1054 AM CDT Tue May 4 2021

LAZ001-002-010-041700-
De Soto LA-Bossier LA-Caddo LA-
1054 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...SOUTHERN
CADDO AND SOUTHERN BOSSIER PARISHES UNTIL NOON CDT...

At 1053 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Stonewall, or 12 miles southwest of Shreveport,
moving northeast at 35 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Eastwood,
Fosters, Ferguson, Curtis, Spring Ridge, Fillmore, Bodcau, Koran,
Keithville, Mc Dade, Frierson, Princeton, Caspiana, Taylortown and
Elm Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for northwestern
Louisiana.

LAT...LON 3235 9405 3238 9404 3263 9353 3243 9344
      3241 9344 3241 9343 3240 9342 3238 9343
      3237 9341 3236 9340 3230 9343 3220 9396
TIME...MOT...LOC 1553Z 244DEG 30KT 3232 9393

05
Local storm report, May 4, 11:10 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             8 SSE SHREVEPORT        32.37N 93.75W
05/04/2021  M0.88 INCH       CADDO              LA   NWS EMPLOYEE

            SOUTHERN LOOP AREA DIMES TO NICKEL SIZE
            HAIL.

&&

25
Local storm report, May 4, 11:12 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             STONEWALL               32.27N 93.82W
05/04/2021  M0.50 INCH       DE SOTO            LA   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTS 1/4 TO 1/2 INCH
            HAIL STONEWALL.

&&

25
Local storm report, May 4, 11:36 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     TSTM WND DMG     9 WSW NACOGDOCHES       31.58N 94.79W
05/04/2021                   NACOGDOCHES        TX   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

25
Special weather statement, May 4, 11:45 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1145 AM CDT Tue May 4 2021

LAZ017-018-041730-
Natchitoches LA-Sabine LA-
1145 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 1230 PM CDT...

At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Kurthwood, or 15 miles north of Anacoco, moving
northeast at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Natchitoches, Provencal, Natchez, Kisatchie, Cloutierville, Melrose,
Flora, Mount Carmel and Bellwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for northwestern
Louisiana.

LAT...LON 3149 9340 3174 9310 3155 9291 3136 9325
      3136 9328
TIME...MOT...LOC 1645Z 230DEG 26KT 3147 9327

05
Special weather statement, May 4, 11:48 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1148 AM CDT Tue May 4 2021

LAZ014-041730-
Ouachita LA-
1148 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OUACHITA PARISH UNTIL
1230 PM CDT...

At 1147 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brownsville-Bawcom, moving northeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Millhaven, Pine Grove, Guthrie and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3248 9194 3235 9214 3248 9229 3272 9206
      3269 9205 3270 9204 3271 9204 3270 9203
      3271 9197 3268 9197 3266 9194 3267 9192
      3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1647Z 226DEG 18KT 3247 9215

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:44 AM CDTSpecial Weather StatementSHVBossier, Caddo46 min
May 4, 10:54 AM CDTSpecial Weather StatementSHVCaddo66 min
May 4, 11:07 AM CDTSevere Thunderstorm WarningSHVDe Soto38 min
May 4, 11:10 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Webster50 min
May 4, 11:14 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto31 min
May 4, 11:24 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln51 min
May 4, 11:45 AM CDTSpecial Weather StatementSHVNatchitoches45 min
May 4, 11:48 AM CDTSpecial Weather StatementSHVOuachita42 min
May 4, 12:17 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine43 min
May 4, 12:25 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union65 min
May 4, 12:28 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union, Winn47 min
May 4, 12:41 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn64 min
May 4, 12:48 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn57 min
May 4, 12:53 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.